Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 9, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 6, 2025, 3:37 AM EDT for Alger County, Luce County, Marquette County, Michigan. It took effect at Jul 6, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jul 6, 2025, 8:00 AM EDT
- Expired
- Jul 6, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Luce County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
548 WHUS43 KMQT 060737 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 337 AM EDT Sun Jul 6 2025 MIZ005>007-061545- /O.NEW.KMQT.BH.S.0009.250706T1200Z-250707T0000Z/ Marquette-Alger-Luce- 337 AM EDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Marquette, Alger and Luce Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Marquette County: Middle Bay north of Presque Isle and at Little Presque Isle. For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ bw
1 follow-up statement
596 WHUS43 KMQT 061852 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 252 PM EDT Sun Jul 6 2025 MIZ005>007-070000- /O.CON.KMQT.BH.S.0009.000000T0000Z-250707T0000Z/ Marquette-Alger-Luce- 252 PM EDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Marquette, Alger and Luce Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Marquette County: Middle Bay north of Presque Isle and at Little Presque Isle. For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 3:18 AM EDT, 19 minutes earlier. Its key messages:
- -Dry weather persists as showers depart the eastern UP this morning. -Gusty northerly winds will result in dangerous swimming conditions in Marquette, Alger, and Luce counties today. -Cooler, more seasonable, temperatures return to the Upper Peninsula for the work week.
Area forecast discussion, Jul 6, 3:18 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
318 AM EDT Sun Jul 6 2025
.KEY MESSAGES...
-Dry weather persists as showers depart the eastern UP this
morning.
-Gusty northerly winds will result in dangerous swimming
conditions in Marquette, Alger, and Luce counties today.
-Cooler, more seasonable, temperatures return to the Upper
Peninsula for the work week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 317 AM EDT Sun Jul 6 2025
Early morning RAP analysis and GOES Satellite imagery reveal low
amplitude troughing overhead the Upper Great Lakes with a weak sfc
trough extending SW from Quebec into southern Wisconsin. A cold
frontal boundary follows the same trough axis, supporting light rain
showers in the east and s-central UP. Temperatures have begun to
cool off largely in the 60s as of writing this discussion. Patchy
fog is noted on webcams across the region as recent rainfall has
moistened the lower atmosphere and should persist into the morning
hours, though increasing winds and drier air working into the region
through day break will help burn off any remaining fog. As for
rainfall, a blanket 0.5 to 2" was observed this evening, save for
portions of the interior southwest who received less from spotty
afternoon convection.
Heading into the tail of the holiday weekend, quiet weather with
cooler temps will be the rule. Mid-level ridging will work eastward
this afternoon, bring a return to quiet and sunny conditions, while
a cooler airmass in place provides much-needed relief from the heat.
Expect highs in the lower to mid 70s across much of the UP, but only
in the 60s near Lake Superior. Despite the return to sunny and clear
conditions, beach goers and water recreation enjoyers should take
caution today along Lake Superior. Modest pressure rises behind the
passing cold front will aid in gusty 15-25 kt northerly winds this
afternoon and evening, leading to wave heights as high as 2-5 feet
along the Marquette, Alger, and Luce County shorelines. This has
prompted Small Craft Advisories and a Beach Hazard Statement for
dangerous swimming conditions. Stay dry when waves are high!
Temperatures fall back into the upper 40s to lower 50s tonight night.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 327 PM EDT Sat Jul 5 2025
Dry weather persists into Monday with mainly zonal flow aloft and
surface high pressure sprawled out across the Great Lakes. This
gives way to a shortwave ejecting out of the Northern Plains and
potentially overlapping with a slowly moving frontal boundary, which
may support precipitation. While some thunder will be possible with
a few hundred j/kg of MUCAPE and upwards of 30kts of bulk shear,
severe storms are not favored at this time. Following this passing
shortwave, ensemble and deterministic guidance continue to show
another trough digging into the Great Lakes Wednesday out ahead of a
ridge extending from the Plains into central Canada. This keeps low-
end chances for rain/storms in the forecast through the middle of
the work week.
Afterwards, deterministic and ensemble guidance are in more
agreement on the Plains ridge moving over our region Thursday,
perhaps flattening some into Friday ahead of our next trough/frontal
system moving out of the Canadian Rockies later Friday into the
weekend. This would favor dry weather Thursday at least into early
Friday before chances for showers/storms move back in next weekend.
As of right now, nothing really to write home about with this next
system; severe parameters are lackluster, but will note that PWATs
look to rise to near/above an inch which could point to some decent
rainfall totals in storms.
Otherwise, look for temperatures to come in more or less seasonal
through the coming week with highs ranging generally in the 70s and
lows in the 50s.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 134 AM EDT Sun Jul 6 2025
METARs show airport minimum ceilings at all 3 sites and is
expected to occur at least on a temporary basis for the
overnight period as the already moist airmass continues to
cool. Around daybreak, skies SCT out and VFR conditions prevail
at CMX and IWD, with SAW breaking through a couple hours after
those terminals. If any SHRA is observed at SAW, it will only
be drizzle from moist upslope flow. Expect moistly northerly
winds to continue to gust to 15+kt at all terminals until
approaching high pressure brings winds to be light and variable
Sunday evening.
&&
.MARINE...
Issued at 317 AM EDT Sun Jul 6 2025
Early morning webcams across Lake Superior show varying degrees of
dense fog over the lake, so have opted to extend the ongoing Marine
Dense Fog Advisories across all LS marine zones through 12z this
morning. Increasing northerly winds and a drier airmass will work in
across the region through daybreak and burn off remaining areas of
fog. Otherwise, modest pressure rises behind the cold frontal
boundary's passage will aid in gusty northerly winds this afternoon
and evening, peaking between 15-25 kts, and developing 3-5 ft
waves. Winds and waves will lessen to calm overnight into Monday as
sfc high pressure becomes planted overtop the lake.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Dense Fog Advisory until 8 AM EDT /7 AM CDT/ this morning for
LSZ162-240>251-263>267.
Lake Michigan...
None.
&&
SHORT TERM...BW
LONG TERM...LC
AVIATION...GS
MARINE...BWHazardous weather outlook, Jul 6, 3:31 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 331 AM EDT Sun Jul 6 2025 MIZ001>007-009>014-084-085-070745- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 331 AM EDT Sun Jul 6 2025 /231 AM CDT Sun Jul 6 2025/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-070745- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 331 AM EDT Sun Jul 6 2025 /231 AM CDT Sun Jul 6 2025/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Gusty northerly winds will result in hazardous boating and swimming conditions in Marquette, Alger, and Luce counties today. See the latest Small Craft Advisory and Beach Hazard Statement for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-070745- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 331 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. BW
In the hours before
Local storm report, Jul 5, 11:07 PM EDT, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
1107 PM EDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Rain Nadeau 45.61N 87.55W
07/05/2025 M2.25 Inch Menominee MI Public
From Facebook, reported 2 and 1/4 inches of
rain in about an hour in Nadeau.
&&
GSNearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.